MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. FLAIR ENDOVASCULAR STENT GRAFT

BARD PERIPHERAL VASCULAR, INC. FLAIR ENDOVASCULAR STENT GRAFT
Catalog Number FAF07070
Medical Device Problem Codes Break (1069); Positioning Failure (1158)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/09/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No device, no medical records, or no medical images have been made available to the manufacturer.As the lot number for the device was provided, a review of the device history records is currently being performed.The device has not been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that while attempting to deploy the endovascular stent graft , the outer sheath broke; therefore, the stent graft was unable to be deployed.Another device was used to complete the procedure.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed with special attention to the subassemblies, material review reports, raw material testing, manufacturing process, and quality control inspection.This lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint that has been reported for this corporate lot number to date.Visual/microscopic inspection: the device was returned.The safety clip was missing upon receipt.The tuohy borst valve was loose and the two-way stop cock was open.The gray outer sheath was torn off approximately 52mm from the proximal end of the handle at the catheter reinforcement area.Stretching was noted around the break in the catheter.Outer catheter was bent 357mm from the proximal end of the handle to which the guidwire lumen is exposed at the bent coils and noted to be kinked.This bend was most likely to deployment issue associated with the break in catheter.The stent graft was in place and not released.There was a gap between the atraumatic tip and the distal end of the outer catheter of 19 mm.There was a bend in the inner guidewire lumen at the gap.Dried fluid was present between stent graft and outer catheter.Functional/performance evaluation: functional testing could not be performed, as the delivery system was returned with the outer sheath broken.Medical records review: medical records were not provided; therefore, a review could not be performed.Photo review: one digital photo was provided and reviewed.In the photo, one flair delivery system can be identified.A break in the outer grey catheter can be confirmed.It was unknown if the stent graft remained in place based off of the picture.Only the proximal end of the delivery system was visible in the photo.Based on the photo a broken outer catheter can be confirmed.Image review: based on the images provided, a tight stenosis in the basilic vein can be confirmed.Based on the images provided, angioplasty was performed with marginal results, can be confirmed.Based on the images provided, a contrast injection post angioplasty demonstrated some contrast extravasation at the distal section of stenosis, can be confirmed.Based on the images provided, a vascular stent was deployed across the stenosis, can be confirmed.Based on the images provided, a contrast injection post vascular stent deployment demonstrated the vessel was patent with good blood flow can be confirmed.Conclusion: the investigation was confirmed for deployment failure due to catheter breakage, as the stent graft was still in place in the delivery system, and the outer sheath was elongated and torn off at the catheter reinforcement area.The root cause could not be determined based upon available information.It is unknown whether patient and/or procedural issues contributed to the event.Labeling review: the current ifu (instructions for use) state: indication for use: flair endovascular stent graft is indicated for use in the treatment at the venous anastomosis of eptfe or other synthetic arteriovenous (av) access grafts.Warnings: the stent graft (implant) cannot be repositioned after total or partial deployment.Once partially or fully deployed, the flair endovascular stent graft cannot be retracted or remounted onto the delivery system.Device removal after deployment can only be done with a surgical approach.Precautions: the safety and effectiveness of this device have not been established when used around a tight bend in a looped av graft.It is recommended to access the av graft at the venous side of the av graft or at the apex.Careful attention should be paid to ensure the device is appropriately sized to the actual graft diameter, taking into account any change to the stated graft diameter that may have resulted from previous interventions.The appropriate length device(s) should be selected so that the stent graft extends beyond the stenosis into at least 10 mm of the non-diseased graft towards the arterial inflow and into the non-diseased vein approximately 10 mm beyond the stenosis.During deployment of the stent graft, the entire length of the delivery system should be kept as straight as possible in order to mitigate the potential for distal stent graft misplacement.After full stent graft deployment, wait a few seconds to allow for complete device expansion before removing the delivery system over the guidewire.Stent graft dislodgement has been reported during removal of the delivery system; therefore, careful attention should be paid during this portion of the procedure to prevent such occurrences.In case of placement of two stent grafts (overlap), use the same device diameter in both cases.If a flared device is used to overlap, do not deploy the flared end inside the first stent graft.Ensure a minimum 10 mm overlap of the devices.Potential complications and adverse events: stent graft specific events that could be associated with clinical complications include stent graft misplacement, stent graft migration, stent graft fracture, stent graft kinking, insufficient stent graft expansion and stent graft embolism.Delivery system specific events that could be associated with clinical complications include bond joint failures, detachment of parts, incompatibility with accessory devices, premature deployment, inaccurate deployment, failure to deploy, high deployment forces, delivery system kinking, no visibility under fluoroscopy, inability to track to target location, and blood leakage from delivery system (hemostasis).Stent graft size selection: special care must be taken to ensure that the appropriate size flair endovascular stent graft is selected.The stent graft body diameter should be approximately 1 mm larger than the synthetic av access graft diameter.(b)(4).(device available for eval), (device evaluated, evaluation summary attached, device returned to mfg), (conclusion).The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description

Brand Name
FLAIR ENDOVASCULAR STENT GRAFT
Common Device Name
ENDOVASCULAR STENT GRAFT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key5923649
Report Number2020394-2016-00840
Device Sequence Number13566384
Product Code MIH
UDI-Device Identifier04049519008806
UDI-Public(01)04049519008806(17)190415(10)ANAR2612
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
P060002/S002
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Hospital Service Technician
Type of Report Initial,Followup
Report Date (Section B) 08/10/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/15/2019
Device Catalogue NumberFAF07070
Device Lot NumberANAR2612
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/09/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 08/10/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/01/2016
Supplement Report FDA Received Date10/28/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age58 YR
Patient Weight62